MASTERMIND
FRI 14 OCT 2022

CONFERENCE
SAT 15 OCT 2022

NORTH SYDNEY

10+
SPEAKERS

BUY
TICKETS

Let’s make copy
great again!

Australia’s favourite dedicated copywriting conference is back. And this time it’s in Sydney

It’s jam-packed with content to help you learn new copywriting skills, connect better with your customers, stay on top of the latest trends and learn how to manage the business side of copywriting.

This is your chance to truly embrace your copywriting career, whether you’re an in-house writer, content writer, marketing manager or copywriting  freelancer.

You’ll also get to meet other copywriters, share your highs and woes, and become part of the Australian copywriting community.

We’ve picked some of Australia’s most successful copywriters, marketers, digital experts and business gurus to bring you the topics that matter most.

No fluff. No filler. Just an entire day of seriously helpful content.

The take aways

So what will you take away from The Copywriting Conference?

Sure, we’ll have the traditional goodie bags and heaps of free mints.
But that’s not what we’re talking about.

Our speakers will also be supplying core copywriter nuggets of advice, wisdom and know-how. Here are the core conference takeouts:

 

  • Raise the curtain on your X factor: Learn to celebrate your “you-ness” in your brand
  • The multicultural copywriter: A sundae, not plain vanilla: See why embracing diversity in your writing makes it better (and more inclusive)
  • Show your work: The pedantic yet essential art of fact-checking: Understand why it’s important to keep things factual in an age of fake news
  • Creative copywriting for social media ads that convert: Learn to craft copy that stands out and gets all the right attention
  • What happens to your content once it goes live: Keep track of your content after hitting the publish button
  • Every cent I’ve ever earned: See how a successful copywriter manages their income
  • How to be a brave, healthy copywriter: Learn to step out of your comfort zone and thrive
  • Overcoming the imposter syndrome: Become confident enough to shout, “I AM COPYWRITER!”

And of course, it’s a great opportunity to mingle with other copywriters, marketers, content creators and in-house agency copywriters, share ideas, and make new contacts. It’s time to step out from behind your screen and meet other copywriters in the flesh.

Who should attend?

The Copywriting Conference prides itself on being an inclusive, welcoming, warm and friendly event and is suitable for:

CONTENT
CREATORS
MARKETING
MANAGERS
IN-HOUSE
COPYWRITERS
FREELANCE
COPYWRITERS

The Presenters

We’ve gathered some of Australia’s best minds to share their know how with you.

Kate Toon

Kate Toon

Samantha Leith

Samantha Leith

Christine Corcoran

Christine Corcoran

Jonathan Crossfield

Jonathan Crossfield

Kate Merryweather

Kate Merryweather

Rashida Tayabali

Rashida Tayabali

Tanya Abdul Jalil

Tanya Abdul Jalil

Andrew Hubbard

Andrew Hubbard

Cal Chikwendu

Cal Chikwendu

Vahe Arabian

Vahe Arabian

Nerissa Bentley

Nerissa Bentley

Caitlin Wright

Caitlin Wright

Mariska Threadgold

Mariska Threadgold

The MC

This year will be like no other with Kate Toon MCing the event herself. Kate is a word beast at heart and while other copywriters talk the talk, Kate has walked the walk. She’s an award-winning SEO copywriter and SEO consultant with over two decades experience in all things advertising and digital.

kate-toon-mc
Virtual Ticket

The Live Stream

Can’t make it to Sydney in person?

We’ve got you covered.

We’re so excited to announce that this year we’re offering a Virtual pass to the conference.

Our virtual pass means you get all the sessions and the action live-streamed straight to you.

This means you can watch all the sessions from the comfort of your own home. You don’t even have to change out of your pyjamas.

You’ll also get access to recordings after the event to rewatch your favourite sessions again and again.

The Schedule

Time
8.30am
Duration
30 mins
Speaker
Registration
Topic
Time
9.00 - 9.20am
Duration
20 mins
Speaker
Kate Toon
Topic
WELCOME TO COPYCON
Time
9.20 - 10.00am
Duration
40 mins
Speaker
Samantha Leith
Topic
RAISE THE CURTAIN ON YOUR X FACTOR
Time
10.00 - 10.40am
Duration
40 mins
Speaker
Rashida Tayabali
Topic
THE MULTICULTURAL COPYWRITER: A SUNDAE, NOT PLAIN VANILLA
Time
10.40 - 11.00am
Duration
20 mins
Speaker
Caitlin Wright
Topic
SINK OR SWIM: HOW TO THRIVE IN YOUR FIRST FEW YEARS AS A FREELANCE COPYWRITER
Time
11.00- 11.30am
Duration
30 mins
Speaker
Morning Tea Break
Topic
Time
11.30- 12.10pm
Duration
40 mins
Speaker
Jonathan Crossfield
Topic
SHOW YOUR WORK: THE PEDANTIC YET ESSENTIAL ART OF FACT-CHECKING
Time
12.10 - 12.50pm
Duration
40 mins
Speaker
Vahe Arabian
Topic
WHAT HAPPENS TO YOUR CONTENT ONCE IT GOES LIVE
Time
12.50 - 1.00pm
Duration
10 mins
Speaker
Mariska Threadgold
Topic
666 - USE THE DEVIL'S NUMBER TO HAVE A HEAVENLY LIFE (AND BUSINESS)
Time
1.00 - 2.00pm
Duration
60 mins
Speaker
LUNCH BREAK
Topic
Time
2.00 - 2.15pm
Duration
15 mins
Speaker
Kate Toon
Topic
TBC
Time
2.15 - 2.55pm
Duration
40 mins
Speaker
Kate Merryweather
Topic
EVERY CENT I'VE EVER EARNED
Time
2.55 - 3.35pm
Duration
40 mins
Speaker
Andrew Hubbard
Topic
GETTING THE MOST OUT OF THE DAY
Time
3.35 - 4.00pm
Duration
25 mins
Speaker
AFTERNOON TEA BREAK
Topic
Time
4.00 - 4.30 pm
Duration
30 mins
Speaker
PANEL: NERISSA BENTLEY, CAL CHIKWENDU, TANYA ABDUL JALIL
Topic
HOW TO BE A BRAVE, HEALTHY COPYWRITER
Time
4.30 - 5.10 pm
Duration
40 mins
Speaker
Christine Corcoran
Topic
OVERCOMING THE IMPOSTER SYNDROME
Time
5.10 - 5.30 pm
Duration
20 mins
Speaker
Kate Toon: Wrap and awards
Topic
TCCS MEMBER OF THE YEAR & WRAP UP
Time
5.30pm
Duration
Speaker
Topic

Session Outlines

CHRISTINE CORCORAN: OVERCOMING THE IMPOSTER SYNDROME

Session Overview:

Why do we always feel like an imposter when we’re doing new things in our business?

Christine will take you through why we struggle with impostor syndrome, how to identify when it’s causing you to play small, and how to flip the script on it and take your power back.

Session Take-outs:

You will learn

  • What the impostor syndrome is really trying to do to you
  • Simple strategies to overcome the impostor syndrome
  • How to flip the script and finally feel comfortable in being who you are
  • How to handle feeling like an impostor in future situations

About Christine:

Christine Corcoran is a keynote speaker, business mindset coach, human behaviour profiler, and leadership & executive coach.
Christine is fascinated with human behaviour and what makes people tick. In her pragmatic approach to personal development she shares unique perspectives into emotional intelligence, neuro-scientific research and high performance strategies to encourage a heart centred approach to leadership and business development.

Christine is a Qualified in Master Neuro-Linguistic Programming, Matrix Therapies, MBraining Practitioner, Human Behavioural Profiling, Hypnotherapy and Leadership & Executive Coaching.

 

 

JONATHAN CROSSFIELD: SHOW YOUR WORK: THE PEDANTIC YET ESSENTIAL ART OF FACT-CHECKING

Session Overview:

Content marketing can be dramatically undermined by poor or non-existent sourcing and fact-checking. This session covers why the lack of decent fact-checking is becoming a massive problem online and how content marketers – in fact, anyone responsible for publishing words online – can avoid making the same mistakes so that their own content maintains its authority. Fact-checking can increase trust, boost authority, reduce mistakes, and even uncover new content ideas.

Session Take-outs:

  1. How to ensure the information/stats/facts you provide are current and relevant – and why so many marketers/copywriters/content writers get it wrong.
  2. Why poor fact-checking and relying on assumption can undermine your brand’s authority and open your content to criticism.
  3. How facts and stats can become distorted or misattributed through things like the Wikipedia feedback loop, social media hearsay, half-remembered repetition and – let’s be honest – deliberate chicanery; and how to avoid these traps.
  4. “Don’t believe everything you read on the internet,” said Abraham Lincoln. Well, no he didn’t, but the art of quotation is definitely undermined every day by poor attribution, or even a failure to understand what a quote actually is. What constitutes a genuine source, what should be treated as apocryphal, and how to check .
  5. Some fact-checking tools, tricks and processes for both writers and editors.

About Jonathan:

Jonathan calls himself a storyteller because freelance writer, blogger, editor, content marketer, journalist, copywriter and speaker wouldn’t fit neatly on a business card.

Since going freelance, Jonathan has worked as a writer, editor or all-round word herder on projects for many leading brands, including Telstra and Australia Post.

His articles have won a couple of writing and journalism awards, but they were so long ago it seems boastful to keep mentioning them in bios.

For nearly a decade, Jonathan has also written a regular column for the Content Marketing Institute’s CCO magazine – best described as a series of angry rants fuelled by too much caffeine.

Jonathan lives in the Blue Mountains, perfecting the art of writing about himself in the third person. @Kimota.

 

KATE MERRYWEATHER: EVERY CENT I'VE EARNED

Session Overview:

Everyone hates talking about money, right? Not me. I’ll share every cent I’ve earned since launching my copywriting business in 2012. I’ll reveal my income for each year and highlight key milestones that impacted my earnings. Hint: having three kids at home = slow biz growth.

Plus I’ll share my top money mistakes I made along the way.

  1. believing only my income (not my husband’s) should cover child care
  2. taking a crappy $35 p/h job with a dodgy agency
  3. refusing to niche
  4. offering too many services and unclear prices

Session Take-outs:

  1. How to ensure the information/stats/facts you provide are current and relevant – and why so many marketers/copywriters/content writers get it wrong.
  2. Why poor fact-checking and relying on assumption can undermine your brand’s authority and open your content to criticism.
  3. How facts and stats can become distorted or misattributed through things like the Wikipedia feedback loop, social media hearsay, half-remembered repetition and – let’s be honest – deliberate chicanery; and how to avoid these traps.
  4. “Don’t believe everything you read on the internet,” said Abraham Lincoln. Well, no he didn’t, but the art of quotation is definitely undermined every day by poor attribution, or even a failure to understand what a quote actually is. What constitutes a genuine source, what should be treated as apocryphal, and how to check.
  5. Some fact-checking tools, tricks and processes for both writers and editors.

About Kate:

Kate Merryweather helps baby, kids and parenting brands achieve more sales and deeper customer connections. She specialises in non-boring, gimme-more, Google-lovin’ SEO content. Just like Bega peanut butter, Kate’s websites, emails and blogs are never oily, never dry. She lives in Melbourne with one husband, three daughters and one obese cat.

 

ANDREW HUBBARD: CREATIVE COPYWRITING FOR SOCIAL MEDIA ADS THAT CONVERT

Session Overview:

In this session you’ll learn how to write high-converting copy for your Facebook and Instagram ads that delights your audience and brings in low cost leads and sales. Andrew will show you how to walk the fine-line between writing for your target audience and writing for the algorithms to deliver incredible results for your business.

Session Take-outs:

  • How to write a great headline and lead while working within the tight constraints of Facebook & Instagram ads
  • An understanding of how the algorithms work, and the smart copywriting tactics you can leverage to take advantage of them and lower your ad costs
  • What makes great copy on FB & IG, and how it’s different to regular direct response copywriting
  • How long your copy should be and why
  • The critical elements of a successful FB / IG and how to weave them into every ad you write

About Andrew:

Andrew is an international speaker and founder of Hubbard Digital, a leading digital agency and education company that specialises in Facebook and Instagram advertising for online businesses. He works with companies around the world to help them generate more revenue from their Facebook & Instagram advertising campaigns.

 

MR VAHE ARABIAN: WHAT HAPPENS TO YOUR CONTENT ONCE IT GOES LIVE

Session Overview:

Users think that simply publishing content and throwing paid ads, building links and etc. will help you get your ROI from your content marketing and strategy efforts. Or do you have to wait for a long time until it ranks first in Google? Here’s how to make your content work for you once you publish it live.

Session Take-outs:

  • Focus on educating clients and their sales teams on sales enablement by using content and podcasting for warm engagement and outreach
  • Improve page vitals through constant reoptimisation, content stacking, historical optimisation and other ctr tests and improvements
  • Get shared learnings company wide and create a repository of questions and data using docs and your CRM. Alsoasked.com can also help
  • By consistent in your flywheel and breakdown your content by evergreen, promotional and sales content for a particular topic cluster – ski slope strategy

About Vahe:

Vahe is the founder of State of Digital Publishing, a veteran SEO & Content strategist for publishers and explorer of digital media and technology trends.

 

RASHIDA TAYABALI: THE MULTICULTURAL COPYWRITER: A SUNDAE, NOT PLAIN VANILLA

Session Overview:

I want to highlight the value of embracing who you are and where you come from in business and showing this to people, rather than hiding behind uniformity. I’ll use the richness of my multicultural background and how it’s made me a successful copywriter. How it was a journey to become comfortable in putting myself out there in my full ethnic glory.

I want to highlight the stumbling blocks female migrants face, in terms of confidence, multicultural names no one can pronounce, challenging authority and all the things we are brought up to believe when it comes to building a business in Australia and being a female businesswoman (without any male bashing!)

With inclusiveness and diversity being such a hot topic now and in the future, I think it would be a positive action to see an ethnic copywriter on stage for the Kate Toon brand.

Session Take-outs:

  1. How to showcase your best qualities in business to clients with confidence
  2. Turning your learned self beliefs on their head
  3. How diversity and inclusiveness can work really well for you as a business owner and for clients
  4. Running a strong business as a migrant in Australia
  5. How to show who you really are and what value you add through storytelling

About Rashida Tayabali:

Rashida Tayabali is a copywriter for female entrepreneurs. She helps women in business use the power of clear and concise copy to sell their product or service without sounding salesy. She helps clients reduce their content stress so they can grow their businesses. Her big dream is to be a multicultural fiction author and write in a secluded cabin in the mountains. In her free time, you’ll find her frowning at typos and trying to catch up on the 20+ books she has yet to read on her bookshelf and Kindle.

 

SAMANTHA LEITH: RAISE THE CURTAIN ON YOUR X-FACTOR

Session Overview:

Very few people make it on talent alone.

Have you ever wondered what it is that makes people with seemingly similar talents achieve different results? Chances are their X Factor is the deciding factor.
It’s more than that ‘certain something that they exude.

From the boardroom to the stage it’s your ability to harness your X Factor that will see you shine.
Learn the everyday things that you can rehearse to have you owning the spotlight in any endeavour you pursue.

Session Take-outs:

  • 5 daily habits to improve your Confidence
  • Uncover your Charismatic style
  • Learn to share your message with Clarity
  • Discover how to act with Courage in every situation
  • Find out that you really do have an X Factor

About Samantha Leith:

Samantha creates a strong and immediate emotional connection by using her expressive and vibrant communication skills as well as her intuition and capacity for immense empathy. An expert in all things Confidence & Charisma, she expects the best from herself and inspires others to focus on constantly improving themselves.

 

CAL CHIKWENDU: HOW TO BE A HAPPY, HEALTHY, BRAVE COPYBEASTS

Session Overview:

There’s nothing mind-blowingly new about the need to stay healthy. Our physical and mental health is what allows us to earn a living.

As freelance copywriters, we can’t afford to put our health in jeopardy. Yet it can be too easy to fall into bad habits and negativity. Not only can that affect our wellbeing – it can affect our business too.

This presentation is a reminder that our wellness is strongly influenced by our positivity – our happiness. It’s full of top tips, smiles, hugs and upbeat vibes to remind us how to stay healthier confident copywriters forever (or as long as we want).

Session Take-outs:

The presentation will include:

  • Fast tips to stay healthier and happier
  • Several short practical activities with the audience incl. audience participation
    (e.g. gratitudes, the latest dance craze, photography appreciation wall, conscious acts of kindness using social media, and use of online polling apps)
  • Max of 3 – 5 image slides and/or short video will be used throughout the presentation
  • At least one call to action
  • An infographic of the top tips to happy healthiness

5 learnings:

  1. Perfectly, imperfect
    Participants will push imposter syndrome away, celebrate and acknowledge that no-one is perfect and embrace their imperfections.
  2. Healthy Beasts move it move it. Participants will think beyond the gym and consider additional or alternative ways to active living, even while copywriting and having fun.
  3. Dear body, I thank you. Participants will rethink their work-life balance, consider healthy sleep and increase their positivity and confidence in self-care.
  4. Your tribe inspires your vibe. Participants will find the little ways that social networks can lift their mental health and overall wellbeing, recognising that isolation can have a big impact on copywriters.
  5. Glow from the inside out. Participants will think about the food and drink they put in their body and how it can affect their health. They’ll lick their lips at alternative delicious healthier choices.

About Cal Chikwendu:

Cal – she|her – is an ethical, inclusive word-woman who writes crack-a-lacking, down-to-earth copy. She helps kick-arse brands showcase their personality and values and gives legs to their vision.

Her thing is working with businesses who’re all about helping make the world a fairer, kinder, greener place. Her words work cheery, chipper magic to make good things irresistible.
Cal’s most likely put her hand up for this panel because it’s a nod to her twenty-eight years in health promotion. She’s set up social enterprises and designed and delivered award-winning wellbeing programs. She’s headed up fab collabs for umpteen ground-breaking health initiatives in extraordinary communities on both sides of the planet.

 

TANYA ABDUL JALIL: HOW TO BE A HAPPY, HEALTHY, BRAVE COPYBEASTS

Session Overview:

Very few people start their careers thinking they’ll run their own copywriting business. If they’re honest, most people don’t really know what a copywriter does.

So what makes some of us bravely step off the career track – losing the security of a regular paycheque, superannuation, career status and risk the highs and lows of self employment as a copywriter?

In this session, Tanya will share her insights into what bravery means when it comes to being self employed, how to know if it’s bravery or stupidity, surviving the constant challenges to step up repeatedly as a business owner, and how a bravery mindset can help your business grow beyond your wildest dreams.

Session Take-outs:

  • What bravery means when it comes to being self employed
  • How to know if it’s bravery or stupidity
  • Surviving the constant challenges to step up repeatedly as a business owner
  • How a bravery mindset can help your business grow beyond your wildest dreams
  • Being brave and telling your story can help you connect with your audience and encourage greater connection

About Tanya Abdul:

Tanya Abdul Jalil runs Melbourne Education Writer. After leaving her successful career in the higher education sector, she has set her sights on helping education and training businesses find their unique story. She helps them build their audiences of ideal students by crafting words that connect and inspire.

 

NERISSA BENTLEY: HOW TO BE A HAPPY, HEALTHY, BRAVE COPYBEASTS

Session Overview:

If you worry that you’re not good enough, worry about your bank balance, are afraid of dealing with difficult clients, are afraid of putting yourself out there, worry about upsetting people or are constantly overthinking and second-guessing yourself, this session is for you. You’ll discover what you’re really afraid of, how it impacts your business (and probably the rest of your life), and what you can do to become a courageous copywriter instead of a scaredy-cat.

Session Take-outs:

  1. What is fear? Why do we experience it?
  2. The #1 thing that EVERYONE is afraid of — (not being liked or accepted)
  3. Why we feel we need to be accepted and liked by everyone — (it happens when we don’t feel confident in ourselves)
  4. How this need for acceptance and validation leads us to become people-pleasers at the expense of ourselves and our business (e.g. trying to keep everyone happy, not standing firm with clients, saying ‘yes’ all the time, over-committing ourselves, second-guessing our decisions, etc. – I have a LONG list of examples)
  5. The four steps to overcoming fear — 1) learning to believe in yourself more; 2) learning not to care about what everyone thinks; 3) believing that no matter what happens, you can handle it; 4) start doing the scary things!
  6. BONUS – participant worksheet to help participants see why they can believe in themselves and action steps so they can be more courageous (e.g. what are their strengths? What have clients said about them? Who are the people they can rely on to love and support them no matter what? What is their biggest fear? What little things can they start doing each week to overcome their fear?

About Nerissa Bentley:

Nerissa Bentley is The Melbourne Health Writer. She creates credible, evidence-based, AHPRA-compliant health content for national organisations, global companies and health practitioners. She helps her clients connect with patients and the wider community, so they can be seen as the trusted health authority in their field.

 

CAITLIN WRIGHT: SINK OR SWIM: HOW TO THRIVE IN YOUR FIRST FEW YEARS AS A FREELANCE COPYWRITER

Session Overview:

When we start our freelance businesses, many of us stand shivering on the side of the pool not sure where to start. The truth is, you just need to jump in.

Using swimming as an analogy, I will explain the steps to help a new copywriter overcome their fears and take the leap. I will run through the potential problems they might face in the first few years and provide actionable tips to help them not just tread water, but truly swim as a freelance copywriter.

Session Take-outs:

  • Feel the confidence to take the leap into copywriting
  • How to get work opportunities
  • Where to find mentors and support people
  • What to do when things get tough
  • Define goals and answer why copywriting?

About Caitlin Wright:

Caitlin is a Sydney based SEO copywriter and freelance journalist for communities and organisations that care for others. A former news journalist, she now writes about topics from baby care to aged care and all the aspects of healthcare and education in between.

 

 

MARISKA THREADGOLD: 666 - USE THE DEVIL'S NUMBER TO HAVE A HEAVENLY LIFE (AND BUSINESS)

Session Overview:

This session explores business and life demands versus focusing on bucket list goals. The presentation aims to reframe how you view your everyday expectations, pressures and decisions. Become happier, healthier and more inspired by remembering life is unknown. We’ll discuss a simple method you can use today to bring more fun, satisfaction and creativity into your life and business.

Session Take-outs:

  • Discover my 666 method
  • Increase your general satisfaction
  • Reduce future regret
  • Get more clarity for your life and business
  • Re-evaluate your priorities and timeframes.

About Mariska Threadgold:

Mariska’s a vibrant, fun-loving SEO copywriter who gets brands discovered by turning browsers into buyers and fans. As a travel-lover with an inquisitive nature, Mariska’s obsessed with putting tourism, 4WD and outdoor brands on the map. She’s a word nerd, wine and coffee lover with a wicked sweet tooth.

 

The Mastermind

The Mastermind Presenters

Kate Toon

Kate Toon

Founder | The Clever
Copywriting School

Matt Fenwick

Matt Fenwick

Content strategist
Information architect
Trainer | TEDx speaker

Johanna Kohler

Johanna Kohler

Copywriter and
SEO keyword specialist

Tony Cosentino

Tony Cosentino

WordPress Coach
and Trainer

Leanne Woff

Leanne Woff

Automation and
outsourcing expert

Amanda Vanelderen

Amanda Vanelderen

B2B content specialist

Courtney Rogers

Courtney Rogers

Pricing coach

This Full-Day Mastermind with Kate, Matt, Amanda, Leanne, Johanna, Courtney and Tony is where you’ll get to dig in to what it really takes to run a successful Freelance Copywriting Business.

We’re limiting attendee numbers to allow for small group discussions and workshopping.

The Mastermind schedule

Time
8.45am
Duration
15 mins
Speaker
Registration
Topic
Time
9.00 - 9.10am
Duration
10 mins
Speaker
Kate Toon
Topic
OPENING
Time
9.10 - 9.40am
Duration
30 mins
Speaker
AMANDA VANELDEREN
Topic
The Hybrid Copywriter: Finding the sweet spot between solo and scale
Time
9.40am - 10.10am
Duration
30 mins
Speaker
JOHANNA KOHLER
Topic
Keyword research: How to do it, present it and price it
Time
10.10 - 10.40am
Duration
30 mins
Speaker
TONY COSENTINO
Topic
Everything that's wrong with your website and how to fix it
Time
10.40 - 11.00am
Duration
20 mins
Speaker
COFFEE BREAK
Topic
Time
11.00- 11.30 am
Duration
30 mins
Speaker
COURTNEY ROGERS
Topic
How to double your prices and package them too!
Time
11.30 - 12.00 pm
Duration
30 mins
Speaker
MATHEW FENWICK
Topic
Woeful website structures: How to lose clients and alienate people.
Time
12.00 - 12.30 pm
Duration
30 mins
Speaker
LEANNE WOFF
Topic
How to save time and make more money
Time
12.30 - 1.30pm
Duration
60 mins
Speaker
LUNCH BREAK
Topic
Time
1.30 - 2.15 pm
Duration
45 mins
Speaker
HUDDLE 1
Topic
Sit down with your chosen expert and chat / implement
Time
2.15 - 3.00 pm
Duration
45 mins
Speaker
HUDDLE 2
Topic
Sit down with your chosen expert and chat / implement
Time
3.00 - 3.30pm
Duration
30 mins
Speaker
COFFEE BREAK
Topic
Time
3.30 - 4.15 pm
Duration
45 mins
Speaker
HUDDLE 3
Topic
Sit down with your chosen expert and chat / implement
Time
4.15 - 5.00 pm
Duration
45 mins
Speaker
HUDDLE 4
Topic
Sit down with your chosen expert and chat / implement
Time
5.00 - 5.15 pm
Duration
15 mins
Speaker
WRAP
Topic
Time
5.30 - 7.30pm
Duration
45 mins
Speaker
EVENT
Topic
DRINKS AND NIBBLES (Included in ticket price)

Session Outlines

AMANDA VANELDEREN: THE HYBRID COPYWRITER: FIND THE SWEET SPOT BETWEEN SOLO AND SCALE

Session Overview:

Feeling the pressure to shift from go-getter copywriter to sub-seeking agency boss? Spoiler alert: you can have something in between. Copy specialist Amanda Vanelderen walks us through the warts and all WorkWords Content journey to a hybrid model. From nailing it to failing it, Amanda spills the beans on balancing solo and scale.

Session Take-outs:

  • Know the pros and cons of solo Vs scale
  • Overcome your FOBAP (fear of big arse projects)
  • Manage a hybrid pipeline and scale down without a shame spiral
  • How to cope when you want to burn it all down
  • Understand the key qualities of a hybrid copywriter and choose the business model that suits YOU

 

About Amanda Vanelderen:

Amanda is a B2B copywriter and content specialist who founded WorkWords Content in 2016 after a career in corporate comms and marketing. She is the author of Write Better: How to cut the crap and say what you mean, a previous CopyCon speaker, and lady about town. Fun fact: Amanda started working at the local newspaper when she was 11, typing out media release faxes.

 

JOHANNA KOHLER: KEYWORD RESEARCH: HOW DO IT, PRESENT IT AND PRICE IT

Session Overview:

In this presentation, I’ll show you how I do keyword research for my small business clients. You’ll see how I find the best keywords to suit my clients’ business and customer needs and what tools and knowledge I use to analyse and identify which keywords to use and where. I’ll also show you how keyword research can help inform information architecture and content strategy and how to make sure your clients know what to do with those keywords when they get them (including how keyword research could help you win more content writing work into the future).

Session Take-outs:

  1. Finding seed keyword ideas
  2. Analysing and mapping keywords
  3. Uncovering future content ideas
  4. Presenting keyword research (in a way your clients understand)
  5. What to do when there just aren’t any ‘good’ keywords

Searcher intent is what matters most

About Johanna Kohler:

Joh Kohler is an SEO copywriter who offers keyword research services to copywriters and small business owners. She specialises in finding keywords that help Google find your website (and send the right people to it). Joh will make sure your keywords match your business goals and customer needs. And she’ll dig up searched topics for you to use as blog and content ideas. Joh is a Recipe for SEO Success graduate, a Certified Practising Marketer and an Ambassador for The Clever Copywriting School.

 

TONY COSENTINO: EVERYTHING THAT'S WRONG WITH YOUR WEBSITE AND HOW TO FIX IT

Session Overview:

After auditing over 130 WordPress websites in the last few years I have seen every type of approach to make a website. Some great, some scary and some just awful.
This has allowed me to confirm what a solid reliable WordPress website needs and just as importantly doesn’t need and this is what I would like to share with you.

Session Take-outs:

You’ll learn:

  • Web hosting is bloody important, why don’t you treat it that way!
  • Why your website is too slow.
  • Security, do I need Fort Knox or a hippy commune?
  • What Google tools they forgot to set up for you.
  • Why your contact page is potentially losing you money

 

About Tony Consentino:

Tony has been excited about WordPress since 2008. After building a literal shit-tonne of websites, he now likes to cast his eye over ones that need some love and provide solutions to improve them. He also has a virtual orphanage for WordPress website owners left out in the cold needing regular support.

 

COURTNEY ROGERS: HOW TO DOUBLE YOUR PRICES AND PACKAGE THEM TOO!

Session Overview:

Pricing is one of the biggest challenges business owners face, despite it being the number one driver of profitability for a business. This session will address the undercharging endemic, pricing myths, what value really is, how to measure willingness to pay, and how to talk about pricing in a way that attracts your ideal clients.
The insights, research and case studies shared will give practical tools and knowledge the audience members can use to implement better pricing in their business straight away.

Session Take-outs:

  • Why undercharging is so common
  • Busting pricing myths and revealing the truth
  • What is value? What is perceived value, and how can you increase it?
  • How to measure your client’s willingness to pay – using science
  • Communication excellence: using psychology insights to know how to talk about prices in a way that attracts the best clients for you

About Courtney Rogers:

I’m a pricing & value expert with a background in psychology, sales, and marketing. I’ve worked with many micro and small businesses to teach and consult them about pricing, value, selling, and marketing. I’ve been invited to speak at various events, and I also host workshops for local business owners.

 

MATHEW FENWICK: WOEFUL WEBSITE STRUCTURES: HOW TO LOSE CLIENTS AND ALIENATE PEOPLE

Session Overview:

Information architecture (or IA) is all about structuring information so it’s easy for people to find and use. If you’ve ever thought about ways of organising a chunky document or pages on a website, you’ve done IA. Learning about IA means bringing some evidence and best practices to the way you do all that.

Even if you’re only doing smallish websites, knowing about IA helps to put your fabulous copy into the right frame. And if you’re keen to get into value add, and consulting, knowing a bit about IA is very handy indeed.

Session Take-outs:

  1. Foundations of IA: chunking, chunking and more chunking
  2. Intuitive labelling: navigation should be easy, not clever
  3. Ways to generate an IA: card-sorting and presenting.
  4. How IA fits into web projects
  5. Tools of the trade

 

About Mathew Fenwick:

Matt Fenwick started True North Content to bring UX, communications and content together into one big happy smoosh. And by jove he’s done it. True North have delivered IA and content strategy for some of Australia’s largest government departments and peak bodies.

Ask him about being ADHD. Don’t ask him about sport.

 

LEANNE WOFF: HOW TO SAVE TIME AND MAKE MORE MONEY

Session Overview:

TBC

Session Take-outs:

  • TBC

About Leanne Woff:

After founding a successful OBM business, Audacious Empires and working with Kate Toon for five years, Leanne is now the Business Manager of the Stay Tooned empire. Responsible for keeping the cogs turning behind the scenes, sharpening processes, automating and managing projects with a smile.

She enjoys peopling, jigsaw puzzling (don’t ask just how many she has) and is a Disney girl at heart.

She lives in Melbourne, Australia with her hubby, 6 kids and a black Cavoodle named Pippi.

 

Copywriting conference venue

The Location

CopyCon22 will be held at the Kirribilli Club in Lavendar Bay. Located 9 minutes from Sydney CBD, their stylish rooms and amazing Harbour Bridge views are some to be admired.

11 Harbourview Crescent, Lavender Bay NSW, 2060, Australia

Copywriting conference rooms

The Networking Event

We’ll be having networking drinks and nibbles after the event in the beautiful Harbourview Lounge, with spectacular Harbour Bridge and water views.
There will be drinks, nibbles, entertainment and possibly a theme.

The Mastermind Networking Event

Rub shoulders with Kate, CopyCon22 speakers and masterminders at the award-winning Commodore Hotel. On Friday evening, directly after the mastermind event, we’ll be heading out for networking, nibbles and a cash bar.

Copywriting mastermind dinner

Our Sponsors

We’re on the look out for amazing sponsors. Keen to be one? Get in touch.

Feel the love

Some words from previous attendees.

The best Conference I’ve ever been to.

An amazing day full of learning and laughter at the The Copywriting Conference in Sydney yesterday. It would have to be without question, the best Conference I’ve ever been to. Bring on #copycon2018!

Sandy Taylor

The place was right, the speakers were right, the content was right.

When you get a room full of insecure creatives and by the end of the day, they’ve all grown another foot in confidence, you know you’ve done something right.
The place was right, the speakers were right, the content was right, and, above all, the timing was right. It’s hard to believe that until CopyCon, there’d never been a copywriting conference in Australia. I learnt a lot, met terrific people – talented people – made new friends, and walked away with a smile. What more could you ask for?

Steve May

I’ve come away feeling energised and connected with a passionate, creative community of people

Fabulous speakers who not only educated, but entertained – and Kate’s vibrant, down-to-earth personality shining throughout the day. An all round vibe of shared relief to escape our copywriting hovels and be a part of something bigger. I’ve come away feeling energised and connected with a passionate, creative community of people – we copywriters are truly lucky.

Gemma Hawdon

CopyCon was by far the best professional development event I’ve ever been to.

Passionate, intelligent speakers; excellent networking opportunities and great goodie bags. Can’t wait for next year!

Simon Mitchell

The FAQs

When and where is the conference?

The Copywriting Conference takes place on 15th Oct 2022 (with Mastermind the day before)
Venue:
Kirribilli Club
11 Harbourview Cres, Lavender Bay NSW 2060

Do I need to be a professional copywriter to attend?

Not at all, this event is for all copywriters and it will suit anyone who works in marketing. It’s also great for those looking to break into copywriting as a career or those who would like to learn more about copywriting for their small business.

What is the schedule?

The Copywriting Conference offers short sharp training sessions with both skill and business focus. We also have three networking breaks, as well as an evening networking do with delicious nibbles.

The day before the conference we have a Mastermind, which is a smaller group event, with great access to speakers and round table discussions.

When will the topics and speakers be confirmed?

We’re hoping to have all speakers and details finalised by September 2022. When the schedule is announced, we reserve the right to vary advertised schedules to add, withdraw or substitute speakers and sessions where necessary.

Can I volunteer at the event?
Volunteer opportunities are offered to members of The Clever Copywriting Community only.
 
How do I become a sponsor?
We’re on the look out for amazing sponsors, keen to be one get in touch.
 
Do I need to bring a printed ticket?
No. We like trees. We’ll have a list of who’s coming at the registration point.
Will there be Internet access at the conference?

Yes, complimentary Wi-Fi Internet access will be available to all event attendees.

Are meals provided at the conference?
  • At the Conference morning and afternoon tea breaks with refreshments will be provided as well as a buffet lunch.
  • There will be a Networking Party from 5.30 pm open to ticket holders only.
  • At the Mastermind a morning tea break, buffet lunch and afternoon tea.
What food options will be available?

We’ll be catering for vegetarians and gluten-free diets. Beyond this it get’s a tad tricky.

How accessible is the venue?

The club operates across three levels with limited underground parking facilities for both members and guests with disability access for those with restricted access requirements.

Can I bring my baby or child to the event?

Small humans under the age of oneish are welcome to attend the event (must come with a parent, babies turning up solo will be turned away). We will have a dedicated MINI COPY BEASTS table at the back of the room. Obviously, if your baby is extra vocal, we ask that you respect other guests and leave the room to chill your small humans out. Sadly we don’t allow larger children at the event as we can’t provide childcare facilities. We do accept childish adults.

Can I bring my service animal to the event?
Yes – the venue is service animal friendly.
What's the loo situation?
What do I need to bring with me?

We recommend bringing your laptop if you’re the kind of person who likes to type up notes. Pads and pens, water and mints will be provided. There may also be biscuits, and possibly crisps – but I’m not promising anything.

Can I claim the event as a taxable expense?

As this is a training event, it should be a deductible expense. However, we recommend you talk to your accountant about it. We’re words people not numbers people.

What's the dress code?

There’s no formal dress code, be scruffy, be smart, be yourself.

Are there student, government, group, nonprofit or concession discounts?

No discounts are available, but we’ve worked hard to keep the prices affordable.

How do I buy a ticket?

Review the ticket options available here and hit “BUY NOW”

Does the ticket price include accommodation?
No.
Where can I stay nearby? Do you have any hotel discounts?

Not local? There’s a range of places you can stay which are close to the conference venue. We’ve arranged discounts at these nearby hotels for CopyCon22 attendees:

The View Hotel Sydney
17 Blue Street, North Sydney NSW 2060
Offer: 15% discount on Best Advertised Rate
Booking link: https://viewhotels.com/sydney
Discount code: KIRVIEW

 

Vibe Hotel North Sydney
171 Pacific Hwy, North Sydney NSW 2060
Offer: 10% discount on Best Advertised Rate
Website link: reservations.tfehotels.com
Discount code: TH14609855

 

Is there parking nearby?

Parking Facilities

Kirribilli Club has 65 car spaces available, located on Basement Levels 1 and 2. The car spaces are available on a “first come, first served” basis and cannot be reserved.

  • Turn left just past the entrance to the Club (11 Harbourview Crescent), you will see the car park sign.
  • The car park is a ticket in and a ticket out system, so all you need to do is press the button on your way in and a ticket will be printed, and the boom gate will open.
  • Keep your ticket with you, and please be sure to pay and have it validated at Reception before leaving the Club.
  • Casual parking is strictly not permitted at any time.
  • Non-members/Temporary visitors $12.00 per car per day
  • Overnight car parking flat rate for members and non-members $30.00 Must vacate car space prior to 12noon or additional fees apply
Where is the nearest train station?

Milsons Point train station is the closest and is a short 7 min walk around the block via Alfred Street & then Lavender Street.

What's the refund policy?

Tickets are sold on a strictly no refund basis.
But in the event that the Copywriting Conference is cancelled, you will be refunded the face value of the ticket.

If the event isn’t cancelled, but your home State goes into lockdown due to COVID19 and you’re unable to attend the event due to this reason, your ticket will be fully refunded and you’ll be given the option to purchase a video ticket.

If the event is postponed due to COVID19 we will give you the option to have a ticket for the next event or be fully refunded.

The right is reserved to vary advertised schedules to add, withdraw or substitute speakers and sessions where necessary.

Do you have an affiliate program?

Nope.

What COVID precautions are you taking?

We’ll be doing everything we can to make our event as COVID-preventative as possible.

Social distancing will be encouraged, as well as hand sanitiser available on the premises.

We recommend bringing a mask as a precaution for instances where you are unable to be 2 metres away from others.

If you’re feeling sick leading up to the event we strongly recommend you stay home instead.

What are the COVID-19 Vaccination Requirements for this event?

Following the guidelines put in place by the NSW Government, there is no requirement to provide proof of vaccination to enter the venue.